Alert archive / California / Frost Advisories in 2022
Frost Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 4, 2022, 10:23 PM PDT for 4 counties in California. It took effect at Apr 5, 2022, 12:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 10:23 PM PDT (05:23 UTC)
- In effect from
- Apr 5, 2022, 12:00 AM PDT
- Expired
- Apr 5, 2022, 3:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS76 KEKA 050523 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1023 PM PDT Mon Apr 4 2022 CAZ101>106-109>112-114-115-051600- /O.NEW.KEKA.FR.Y.0015.220405T0700Z-220405T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Northern Lake-Southern Lake- 1023 PM PDT Mon Apr 4 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest California. * WHEN...Until 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
1 follow-up statement
542 WWUS76 KEKA 051000 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 300 AM PDT Tue Apr 5 2022 CAZ101>106-109>112-114-115-051100- /O.CAN.KEKA.FR.Y.0015.000000T0000Z-220405T1600Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Northern Lake-Southern Lake- 300 AM PDT Tue Apr 5 2022 ...FROST ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 4, 2:47 PM PDT, 7 hours 36 minutes earlier.
Area forecast discussion, Apr 4, 2:47 PM PDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PDT Mon Apr 4 2022
.SYNOPSIS...Post frontal showers are tapering off as the next round
of weather will warm up the area. Ridging is due to set in by mid
week, bringing higher temperatures and fair conditions to the area.
Climatology will abruptly swing by the weekend with cooling and
stout northerly winds as another front arrives.
&&
.DISCUSSION...GFS forecast fields with integrated water vapor show a
decent plume of moisture surged towards the PACNW with some light
amounts of precipitation in our CWA. A majority of the precipitation
fell in the northern areas of the CWA overnight which carried over
into the afternoon. Totals above 2 inches for interior Del Norte and
1.5 inches near Lake Earl with northern Humboldt coastal areas
receiving over an inch. Interior elevations received a bit more
which could be due to Orographic features. Most of Lake county and
Mendocino received minimal to trace amounts and shower activity is
winding down. Cloud cover forecasts show clearing which could
promote radiative cooling and subsequently lower temperatures,
although confidence is low for freezing temperatures as low lying
cloud cover in valleys and fog may hinder longwave radiation
propagation. Also with the deterministic guidance below the 50th
percentile, further indication of temperature swing and general
uncertainty regarding upcoming ridge behavior further drives
uncertainty.
A large upstream ridge will bring high temperatures for inland
valleys, southern and central California as well as the Bay area.
The impacts on coastal ares of our CWA will be less severe as
Moderate Heat risk indications are projected in only a few areas of
the National forests but warmer areas like Ukiah could soar above 90
degrees as large scale subsidence bares down on the area.
A large swing in climate is due by the end of the week as a deep
upper level trough digs into the region. This will usher in colder
air and a tightening northerly pressure gradient. Winds will
strengthen out of the north and northwest Saturday and Sunday
resulting in cool and blustery conditions.
Beyond next Sunday, multi-model evidence exists of a cold upper-
level trough digging south toward or over the forecast area. This
could yield impactful winter weather with low snow levels for
Northwest California. /EYS
&&
.Aviation...A cold front bringing rain to the north coast has
started to push onshore as of 1pm and winds have started to shift to
the west. CIGS remain in the IFR to LIFR range. Later this afternoon
and evening the front continues to push inland. The clouds will
continue to impact the inland areas bringing lowered CIGS to much of
the area. CIGS and vis should start to improve later this evening
and tonight. Confidence is low on exactly when skies will clear, but
they should clear out by morning. Tuesday afternoon breezy winds are
expected once again along the coast. MKK
&&
.Marine...Winds have started turning to the west behind the front
and will continue to shift around to the north this evening at
around 10 to 15 kt. Tonight these will continue to increase to
around 10 to 20 kt by morning with the strongest winds in the south.
The northwest swell moving through the waters will be reinforced
late tonight and peak Tuesday morning at 14 to 17 feet at 16
seconds. The offshore buoys are not really in the right location to
determine how it is doing, but overall it looks on track. Moderate
to strong breezes are expected by Tuesday afternoon. A weak system
moving by to the north will diminish the northerly winds slightly on
Wednesday and Thursday in the northern Waters.
Friday morning another weak system moves through. On the back side
of this system models are showing northerly winds strengthen
significantly across the waters. Friday night into Saturday morning
winds are expected to peak with gales and strong gales over the
outer waters. Sunday into Monday northerly winds will likely start
to diminish once again.
&&
.BEACH HAZARDS...A larger northwest swell is forecast to bring some
breaking waves to around 20 feet to area beaches during the early
hours of Tuesday. Our criteria for a High Surf Advisory is 22 feet,
so at this time the forecast breaking waves fall just short of
criteria. If waves come 2 ft larger than expected they would hit our
high surf advisory criteria in the northern portions of the area. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Wednesday for PZZ450-
470-475.
Small Craft Advisory until 9 AM PDT Wednesday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 4, 3:02 AM PDT, 19 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 302 AM PDT Mon Apr 4 2022 CAZ101>115-051015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 302 AM PDT Mon Apr 4 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:19 AM PDT | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 15 hr |
| Apr 5, 7:43 AM PDT | Hazardous Seas Warning | EKA | 13 hr | |
| Apr 5, 1:01 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino | 20 hr |
| Apr 5, 2:18 PM PDT | Small Craft Advisory | EKA | 43 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.